Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 87, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 31, 2020, 9:49 AM EDT. It took effect at Oct 31, 2020, 9:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2020, 9:49 AM EDT (13:49 UTC)
- In effect from
- Oct 31, 2020, 9:00 PM EDT
- Expired
- Nov 1, 2020, 7:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
930 WHUS71 KCLE 311349 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 949 AM EDT Sat Oct 31 2020 LEZ142>149-312200- /O.NEW.KCLE.SC.Y.0087.201101T0100Z-201101T1800Z/ /O.EXB.KCLE.GL.A.0006.201101T1800Z-201102T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 949 AM EDT Sat Oct 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM EDT THIS EVENING TO 1 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 knots with gusts up to 40 knots and waves 5 to 8 feet expected. For the Gale Watch, northwest winds 25 to 35 knots with gusts up to 50 knots and waves 7 to 10 feet possible. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...For the Small Craft Advisory, from 9 PM EDT this evening to 1 PM EST Sunday. For the Gale Watch, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ162-312200- /O.EXB.KCLE.GL.A.0006.201101T1800Z-201102T1200Z/ Lake Erie open waters from Maumee Bay to Reno Beach OH- 949 AM EDT Sat Oct 31 2020 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northwest winds 25 to 35 knots with gusts up to 45 knots and waves 4 to 8 feet possible. * WHERE...The Lake Erie open waters from Maumee Bay to Reno Beach OH. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ061-163>169-312200- /O.EXT.KCLE.GL.A.0006.201101T1800Z-201102T1200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 949 AM EDT Sat Oct 31 2020 ...GALE WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northwest winds 30 to 40 knots with gusts up to 50 knots and waves 6 to 11 feet possible. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY, Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH, Lake Erie open waters from Conneaut OH to Ripley NY, Lake Erie open waters from Avon Point to Willowick OH, Lake Erie open waters from Willowick to Geneva-on-the-Lake OH, Lake Erie open waters from The Islands to Vermilion OH, Lake Erie open waters from Vermilion to Avon Point OH and Lake Erie open waters from Reno Beach to The Islands OH. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
105 WHUS71 KCLE 311951 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 PM EDT Sat Oct 31 2020 LEZ142>149-010400- /O.EXT.KCLE.SC.Y.0087.201101T0100Z-201101T1200Z/ /O.UPG.KCLE.GL.A.0006.201101T1800Z-201102T1200Z/ /O.NEW.KCLE.GL.W.0008.201101T1200Z-201102T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 351 PM EDT Sat Oct 31 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM EDT THIS EVENING TO 7 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 knots with gusts up to 50 knots and waves 7 to 12 feet expected. For the Small Craft Advisory, south winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...For the Gale Warning, from 7 AM Sunday to 7 AM EST Monday. For the Small Craft Advisory, from 9 PM EDT this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-162>169-010400- /O.UPG.KCLE.GL.A.0006.201101T1800Z-201102T1200Z/ /O.NEW.KCLE.GL.W.0008.201101T1200Z-201102T1200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 351 PM EDT Sat Oct 31 2020 ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 8 to 13 feet expected. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY, Lake Erie open waters from Maumee Bay to Reno Beach OH, Lake Erie open waters from Reno Beach to The Islands OH, Lake Erie open waters from The Islands to Vermilion OH, Lake Erie open waters from Vermilion to Avon Point OH, Lake Erie open waters from Avon Point to Willowick OH, Lake Erie open waters from Willowick to Geneva-on-the-Lake OH, Lake Erie open waters from Geneva-on-the- Lake to Conneaut OH and Lake Erie open waters from Conneaut OH to Ripley NY. * WHEN...From 7 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
174 WHUS71 KCLE 010216 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1016 PM EDT Sat Oct 31 2020 LEZ142>149-011030- /O.CON.KCLE.SC.Y.0087.000000T0000Z-201101T1200Z/ /O.CON.KCLE.GL.W.0008.201101T1200Z-201102T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1016 PM EDT Sat Oct 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 knots with gusts up to 45 knots and waves 7 to 12 feet expected. For the Small Craft Advisory, south winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...For the Gale Warning, from 7 AM Sunday to 7 AM EST Monday. For the Small Craft Advisory, until 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-162>169-011030- /O.CON.KCLE.GL.W.0008.201101T1200Z-201102T1200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1016 PM EDT Sat Oct 31 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...West winds 30 to 40 knots with gusts up to 45 knots and waves 8 to 13 feet expected. * WHERE...The Lake Erie open waters of Lake Erie from Maumee Bay OH to Buffalo NY. * WHEN...From 7 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
658 WHUS71 KCLE 010838 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EST Sun Nov 1 2020 LEZ142>149-011645- /O.CON.KCLE.SC.Y.0087.000000T0000Z-201101T1200Z/ /O.CON.KCLE.GL.W.0008.201101T1200Z-201102T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 AM EST Sun Nov 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... * WHAT...For the Small Craft Advisory, southwest winds 20 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet. For the Gale Warning, west winds 25 to 35 knots with gusts up to 45 knots and waves 7 to 12 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...For the Small Craft Advisory, until 7 AM EST this morning. For the Gale Warning, from 7 AM this morning to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-162>169-011645- /O.CON.KCLE.GL.W.0008.201101T1200Z-201102T1200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 338 AM EST Sun Nov 1 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... * WHAT...West winds 30 to 40 knots with gusts up to 45 knots and waves 8 to 13 feet expected. * WHERE...The open waters of Lake Erie from Maumee Bay OH to Buffalo NY. * WHEN...From 7 AM this morning to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
297 WHUS71 KCLE 011209 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 709 AM EST Sun Nov 1 2020 LEZ142>149-012015- /O.EXP.KCLE.SC.Y.0087.000000T0000Z-201101T1200Z/ /O.CON.KCLE.GL.W.0008.000000T0000Z-201102T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 709 AM EST Sun Nov 1 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 7 to 12 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...Until 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-162>169-012015- /O.CON.KCLE.GL.W.0008.000000T0000Z-201102T1200Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 709 AM EST Sun Nov 1 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...West winds 30 to 40 knots with gusts up to 45 knots and waves 8 to 13 feet. * WHERE...The open waters of Lake Erie from Maumee Bay OH to Buffalo NY. * WHEN...Until 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 6:39 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 31, 6:39 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
639 AM EDT Sat Oct 31 2020
.SYNOPSIS...
High pressure exits eastward this morning and is followed by a
warm front sweeping northward through our region this afternoon
and evening. A cold front sweeps eastward through the local area
on Sunday as a low moves eastward across James Bay and northern
Quebec. Behind the front, a trough lingers over the eastern
Great Lakes and Upper Ohio Valley Sunday night before a ridge
attempts to build from the south-central United States on
Monday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Update...
Removed fog from the forecast this morning since continued low-
level dry air advection will likely prevent radiation fog
formation through daybreak. Also freshened our cloud cover
forecast through midday given latest trends in satellite imagery
and NBM guidance. The rest of the near-term forecast remains
valid.
Previous Discussion...
A relatively-flat longwave high pressure ridge advances
eastward across our region today. At the surface, the attendant
high advances eastward from the eastern Great Lakes to Atlantic
waters east of New England, allowing a warm front to sweep
northward through our region this afternoon and evening. Limited
moisture is expected to permit a dry warm frontal passage.
Subsidence and low-level dry air advection accompanying the
ridge will cause lingering low-level cloud cover over portions
of our CWA to clear by midday. Where skies clear prior to
daybreak, frost should form. Otherwise, a southerly breeze will
develop by late morning. The resulting low-level warm air
advection will contribute to late afternoon highs primarily
reaching the upper 40's to lower 50's under mainly clear skies.
Following the aforementioned warm front, a trough at the surface
and aloft digs into our region from the Upper Midwest tonight.
Dry weather is expected this Halloween evening. After midnight,
rain showers should begin overspreading our CWA from the west as
a surface cold front approaches from the same direction. This
front should near the western border to our CWA by daybreak. Low
temperatures should reach the mid 30's to lower 40's this
evening. Temperatures should then moderate overnight tonight as
southerly to southwesterly surface winds and low-level warm air
advection strengthen.
On Sunday, troughing at the surface and aloft settles over our
region. The surface cold front should sweep eastward across the
CWA through the afternoon. Widespread rain showers will likely
occur along and ahead of the front. High temperatures should
reach the mid 40's to lower 50's prior to the cold frontal
passage. Behind the strong front, multiple bands of lake effect
precip should develop during the afternoon and early evening as
cold air deepens significantly. Moderate to strong lake-induced
CAPE is expected by nightfall and should allow lake effect
precip to become moderate to heavy in intensity. These bands of
precip are expected to stream east-southeastward and then
southeastward from Lake Erie and impact much of northeast OH and
northwest PA, including the snowbelt. Multiple bands of lighter
precip originating over Lake Michigan may affect portions of
interior northern OH. The lake effect precip should begin as
rain and then change to a rain/snow mix or just wet snow by
nightfall as air temperatures tumble into the 30's. The best
potential for wet snow exists inland from approximately 55F Lake
Erie. Any wet snow accumulation before nightfall should be less
than one inch and confined to grassy surfaces. Strong westerly
winds behind the cold front are another concern. Boundary layer
mixing amidst strong cold air advection should contribute to
peak surface gusts of 30 to 45 mph, with the strongest gusts
expected along and near the lakeshore in northeast OH and
northwest PA. A Wind Advisory will probably be needed for many
of our lakeshore counties
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Lingering impacts from the cold front that is expected to move
through on Sunday will mark the beginning of the short term forecast
period. Sustained winds of 15 to 20 knots will persist across the
CWA through Monday morning as the deepening low pressure continues
to move eastward. Gusts of 30 knots can be expected across much of
the area, with higher gusts expected along the lakeshore. In
conjunction with lingering gusty winds, rain showers will persist
into the short term period, primarily be focused in the eastern
portion of the area. Sunday night is expected to mark the transition
to much colder temperatures and to lake effect snow showers for NW
PA and NE OH.
A persistent northwesterly flow and conducive atmosphere above Lake
Erie will likely allow the seasons first measurable snow in NW PA
and the far corners of NE OH, especially in high elevations. Models
are suggesting lake induced CAPE values to approach, and possibly
exceed, 1000 J/kg overnight Sunday along with a very tall
equilibrium level. This current set up focuses the primary band of
snow in NW PA, however a secondary band may develop near the
Cuyahoga/Geauga County border, with possible connection from Lake
Huron. This system will continued to be monitored as NW PA could
possibly see enough snow to warrant an advisory. Precipitation
chances diminish throughout the day on Monday as the wind over the
lake shifts to become more westerly as a result of high pressure
beginning to build in over the area. This will allow Tuesday to be
dry and less breezy with winds becoming southwesterly at 5 to 10
knots. These southwesterly winds will allow warm air advection to
begin to take place over the area, allowing for a warming trend
later in the week.
Overnight lows on Sunday will be quite chilly as they drop into the
upper 20s to low 30s behind the cold front. On Monday, temperatures
do not climb very much as highs only reach the mid 40s in most areas
with overnight lows again dropping into the low to mid 30s. Tuesday
marks the beginning of temperatures rebounding themselves with highs
in the low to mid 50s and overnight lows in the upper 30s to low 40s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure will persist over the area for the duration of the
long term forecast period, resulting in dry conditions and above
normal temperatures. High temperatures on Wednesday will be in low
60s and are expected to gradually increase to the mid 60s across the
area by Saturday. Low temperatures are expected to follow a similar
pattern with overnight lows on Wednesday expected to be in the low
40s increasing to be in the mid 40s by overnight Friday.
&&
.AVIATION /12Z Saturday THROUGH Wednesday/...
Primarily VFR expected through the TAF period. A surface high
moves from eastern PA to Atlantic waters southeast of Nova
Scotia by 12Z/Sun. This high extends a ridge over our area
through 00Z/Sun. The ridge will likely allow lingering VFR
stratus over portions of northeast OH and northwest PA to erode
by around daybreak this morning. After 00Z/Sun, a surface trough
overspreads the region as a cold front approaches from the west
and nears a KTOL to KFDY line by 12Z/Sun.
Primarily light and variable surface winds early this morning
become southerly to southwesterly at about 10 to 15 knots after
14Z/Sat. Isolated gusts up to 20 to 25 knots may occur after
06Z/Sun. Widespread rain showers are expected to overspread most
of northern OH from west to east between about 09Z and 12Z/Sun.
VFR to MVFR ceilings and visibility should accompany these
showers. Of note, low-level wind shear should develop during the
predawn hours of Sunday morning as southwesterly flow of about
40 to 50 knots overspreads our region at/near 925 mb.
Outlook...Strong and gusty westerly surface winds are expected
behind the cold front on Sunday. Periods of rain and/or snow
with periods of non-VFR expected Sunday through Monday.
&&
.MARINE...
Currently, winds across Lake Erie are light and variable and are
expected to remain this way until Saturday afternoon as southerly
winds are expected to begin to increase as a result of a tightening
gradient over Lake Erie from a deepening low pressure system north
of the Great Lakes region. Winds will shift to become more
southwesterly and continue to increase in speed overnight Saturday
ahead of an approaching strong cold front. A Small Craft Advisory
will certainly be issued for this time period as winds are expected
to be sustained at 20 to 25 knots with gusts up to 35 knots.
On Sunday, the cold front will move across Lake Erie, allowing winds
to shift to become west-northwesterly and continue to increase in
strength. A Gale Watch has been issued for all open water zones
beginning at 21Z Sunday, excluding the most west zone, as winds are
expected to reached low end gales and will persist into Monday
morning. A Small Craft Advisory will be needed for all near shore
zones. With such strong onshore flow, wave heights are expected to
build to 6-8 feet in the central and eastern basins, with locally
higher waves expected. The wind and waves are expected to begin to
subside by Monday night from west to east, and will be replaced with
10-15 knot winds from the southwest for much of Tuesday and
Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from Sunday afternoon through Monday morning for
LEZ163>169.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Jaszka
MARINE...CampbellHazardous weather outlook, Oct 31, 4:25 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 425 AM EDT Sat Oct 31 2020 LEZ142>149-162-OHZ006-013-017>023-027>033-036>038-047-010830- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH-Wood-Geauga- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 425 AM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-163>169-010830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 425 AM EDT Sat Oct 31 2020 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-PAZ002-003-010830- Ashtabula Inland-Southern Erie-Crawford- 425 AM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating lake effect snow is expected Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007>012-089-PAZ001-010830- Lucas-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- 425 AM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts of 40 mph or greater are possible Sunday afternoon through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:48 AM EDT | Gale Watch | CLE | 12 hr | |
| Oct 31, 3:51 PM EDT | Gale Warning | CLE | 60 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.